MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556621
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Septic Shock (2068)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 as the reported event date is in early (b)(6) 2020.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used during a lithotripsy (stone removal) procedure.The exact procedure date is unknown however it was performed in early (b)(6) 2020.According to the complainant, during the procedure, the corewire broke and about 5mm remained in the liver (s3.) at the end (b)(6), exact date is unknown, the patient was transferred to another hospital due to septic shock.Reportedly, it is unknown if the jagwire contributed to the septic shock and in addition, the jagwire guidewire was used past its expiry date.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10181657
Report Number3005099803-2020-02430
Device Sequence Number2379843
Product Code OCY
UDI-Device Identifier08714729172178
UDI-Public08714729172178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2018
Device Model NumberM00556621
Device Catalogue Number5662
Device Lot Number0018717591
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2020
Initial Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;